Texas, 2022Drought in Texas, April 1 to 30, 2022
April 1 to 30, 2022 · NWS EPZ · 2 events in 2 counties and zones
Another very dry month in April lead to some areas being placed in Extreme(D3) drought over parts of Hudspeth County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another very dry month in April lead to some areas being placed in Extreme(D3) drought over parts of Hudspeth County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Mar 31, 10:23 PM MST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 31, 10:23 PM MST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1123 PM MDT Thu Mar 31 2022
.AVIATION...06Z TAF CYCLE
VFR conditions expected with SKC-SCT250. Winds will be mainly
light and variable through 18z. By tomorrow afternoon, winds
become 260-290 15G25KT.
&&
.PREV DISCUSSION...221 PM MDT Thu Mar 31 2022...
.SYNOPSIS...
Fair and dry conditions will settle in across the Borderland
through the weekend. Deep dry westerly flow will keep our skies
mostly clear and help to warm our region's temperatures each day
through the weekend. Temperatures will be running 5 to 8 degrees
above seasonal averages. Generally light winds are expected
Friday and Saturday, but increased afternoon breezes return for
Sunday. Monday onward looks to become breezy to windy as a
Pacific storm system swings through. We will see a brief window
for possible isolated showers late Monday into Tuesday as the
system passes. However it appears most of the region will continue
dry.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Friday... Relatively quiet conditions
with warming temperatures are expected in the short term.
Southwesterly/westerly winds will help filter in warmer air today
and again tomorrow. A passing shortwave will be the genesis for
kicking off a few very light showers to the far northern parts of
the CWA this afternoon/evening.
Another fair weather day ahead on Friday with skies clearing by the
afternoon hours. High temperatures will flirt with 80 degrees and
winds become somewhat breezy during the afternoon hours. A weak lee-
cyclone will drift south into eastern NM and the TX Panhandle which
may allow eastern parts to see winds around 20 mph at peak heating.
&&
.LONG TERM...Friday night through Wednesday...
We start the long term with the building of an upper ridge to our
west and overhead, as the most recent upper wave rapidly exits to
our east. This broad and flat ridge will control our weather
through the weekend, with dry and warmer conditions taking hold.
Our skies will be mostly clear day and night. Winds will be
generally light, relative to typical spring conditions.
Temperatures will be on the rise with most lowland locations
landing in the lower to mid 80s for afternoon highs.
Sunday will begin a transition to a new pattern as well upstream
to our west we see the genesis of a upper-level trough. Our
surface flow will become breezy in the afternoon as pressure
gradients begin to tighten with surface troughing to our east and
deep mixing brings down slightly stronger winds from above. It is
likely Sunday will be our warmest day of the 7-day forecast.
Monday the upper trough swings through as a relatively shallow and
broad feature. Most of the moisture associated with this wave
passes well north, as does most of the storm's dynamics. Thus, for
the most part, this appears to be a generally dry passage. However
we will have some slight chance POPs in the forecast for Monday
afternoon through Tuesday morning for our northern zones. The
temps are warm, and the precip is light so snow doesn't appear to
pose any big issues. Snow levels will drop no lower than 8000ft
and accumulations will be quite light. More impactful, across a
larger footprint, will be the increased winds. A windy day is
expected with westerly winds 20 to 30 mph with some higher gusts.
It does appear we will keep the winds below advisory criteria.
Temperatures will be trimmed downward 3-5 degrees with a minor
Pacific front and added clouds.
Tuesday and Wednesday we will be behind the system with persistent
deep NW flow aloft. That pattern will be dry for us making for
fair weather conditions. The NW winds will keep our temperatures
relatively flat, with daily highs just a few degrees warmer than
average.
&&
.FIRE WEATHER...
Temperatures continue to warm through Sunday before a brief minor
cool down begins on Monday due to an incoming storm system.
Winds generally stay westerly and calm with some afternoon
breezes, however Sunday and Monday look the breeziest with speeds
around 15- 25 mph. MinRHs Friday will be below 15 percent in the
lowlands and 20-25 percent in the mountains. MinRHs continue to
decrease each day and eventually drops into the single digits in
the lowland areas Sunday. A slight chance for light precipitation
occurs Monday, but generally stays limited to the mountain areas.
Dry and warm conditions continue Tuesday and Wednesday. Red Flag
conditions do not look likely until Tuesday afternoon.
Ventilation rates will be good to very good Friday and Saturday
becoming excellent Sunday through Tuesday.
&&
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 48 81 49 83 / 0 0 0 0
Sierra Blanca 43 75 45 77 / 0 0 0 0
Las Cruces 40 81 45 83 / 0 0 0 0
Alamogordo 38 77 43 79 / 0 0 0 0
Cloudcroft 34 52 33 56 / 0 0 0 0
Truth or Consequences 41 77 44 79 / 10 0 0 0
Silver City 40 69 43 72 / 0 0 0 0
Deming 38 78 40 81 / 0 0 0 0
Lordsburg 37 75 40 79 / 0 0 0 0
West El Paso Metro 48 80 50 82 / 0 0 0 0
Dell City 38 79 39 81 / 0 0 0 0
Fort Hancock 42 82 44 85 / 0 0 0 0
Loma Linda 44 73 46 76 / 0 0 0 0
Fabens 43 82 46 85 / 0 0 0 0
Santa Teresa 40 79 43 81 / 0 0 0 0
White Sands HQ 48 79 48 81 / 0 0 0 0
Jornada Range 36 77 42 79 / 0 0 0 0
Hatch 40 79 42 81 / 0 0 0 0
Columbus 42 79 43 82 / 0 0 0 0
Orogrande 39 77 44 80 / 0 0 0 0
Mayhill 36 66 35 71 / 0 0 0 0
Mescalero 34 64 35 68 / 0 0 0 0
Timberon 32 62 34 66 / 0 0 0 0
Winston 29 76 31 79 / 10 0 0 0
Hillsboro 41 76 45 78 / 0 0 0 0
Spaceport 35 77 40 79 / 10 0 0 0
Lake Roberts 29 70 38 73 / 0 0 0 0
Hurley 35 72 38 75 / 0 0 0 0
Cliff 29 74 31 81 / 0 0 0 0
Mule Creek 28 69 42 74 / 0 0 0 0
Faywood 39 72 43 74 / 0 0 0 0
Animas 36 78 40 82 / 0 0 0 0
Hachita 36 77 39 81 / 0 0 0 0
Antelope Wells 40 77 43 80 / 0 0 0 0
Cloverdale 41 72 45 74 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
99/99/99
Hazardous weather outlook, Mar 31, 4:52 AM MST, 19 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
552 AM MDT Thu Mar 31 2022
NMZ401>417-TXZ418>424-011200-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
552 AM MDT Thu Mar 31 2022
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Sunday may provide elevated fire weather conditions. Next chance
for rain occurs with a system coming through on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Drought, Southern Hudspeth Highlands
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Southern Hudspeth Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The western portion of the zone remained in Moderate(D1) drought while the far east was in Extreme(D3) drought.
Drought, Rio Grande Valley of Eastern Hudspeth County
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Rio Grande Valley of Eastern Hudspeth County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The zone started out in Severe(D2) drought, but by the end of the month, the entire zone was in Extreme(D3) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Oklahoma, April 1, 20221 death · 1 event
- Wildfire in Texas, April 1 to 5, 2022$500,000 · 4 events
- Drought in Oklahoma, April 1 to 30, 202248 events
- Drought in New Mexico, April 1 to 30, 202241 events
- Drought in California, April 1 to 30, 202240 events
- Drought in Texas, April 1 to 30, 202226 events
- Drought in Texas, April 1 to 30, 202225 events
- Drought in Texas, April 1 to 30, 202224 events
- Drought in Nebraska, April 1 to 30, 202224 events
- Drought in Texas, April 1 to 30, 202224 events
- Drought in Texas, April 1 to 30, 202224 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 1, 202223 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1019482, 1019483.